Medical Questions > Mens Health > Testicles Forum

Oxytetracycline causing rash ?

User Profile
I've been using antibiotics to treat some mild, but stubborn adult acne (I'm 21 and started getting acne about a year ago, never suffered from it before).
The antibiotics are oxytetracycline, subscribed by my doctor. I've been on that for the last 5 weeks, two tablets two times a day.
It hasn't helped much before recently (the last couple of days).
However, I've also been developing this rash/itching on my testicles.
It kind of sounds worse than it is though.
When it first started appearing about two days ago, I just noticed I was scratching my testicles in my sleep, because they were itching. When I inspected them, I discovered I had some quite dry and peeling skin. The itching has actually disappeared, but the skin is still very dry and peeling. However, it doesn't look bad at all. When I apply some jojoba oil mixed with a smooth moisturizer, you can't even tell there is something wrong.
At first I though I might have wet my bed or something, and that it causing the trouble.
Then I thought it might be the shaving, but suddenly I thought about the link with the antibiotics.

It is really mild, but it sounds like too much of a coincidence to not be linked.
What do you think? Should I see my doctor? Get of those pills?

It's annoying, because I feel I've started a bad spiral of medications now, because of some really mild acne cause.
I've always been really healthy, and my immune system is epic (knock woods).
I've almost never been to the doctor before, and normally my body wears off all kinds of stuff really quickly. I think this is the first medication I've ever been on in my life.

Any advice will be much appreciated.
Did you find this post helpful?
|

replied January 15th, 2010
Experienced User
hiya hun, iv been on those horrible tablets myself, i too have this adult acne, spells of completely clear skin but when its there how hard is it to get rid of!!! lol anyway, oxy did me nothing but harm, its a horrible tablet and did nothing for my skin but make it worse! anyway, my advise is definitely stop taking them, and ask your doctor for something called panoxyl aqua gel! its literally just a face cream that dries them up a treat! its really worked for me during mild acne spells, and theres different strengths too so if one strength doesnt work too good the next will, and definitely if its only mild! hope this helps x
|
Did you find this post helpful?

User Profile
replied January 15th, 2010
Thanks for that advice, Dianna, I'll definitely look into it.

However - the tablets are clearing up my skin, so I really want to figure out whether they are actually causing trouble in the rest of my body or not.

Was thinking about getting some probiotics (like dairy cultures and stuff) down at the store.. Is that going to help?
|
Did you find this post helpful?
Must Read
Mumps is still common in many parts of the world. But what is the mumps? And what parts of the body can it affect? Basic facts on mumps here....
Although children are most at risk of getting the mumps, other groups are also at risk. Learn more about the mumps virus and risk factors for mumps here....
Swollen salivary glands are the first sign that you might have the mumps. But what other symptoms can you identify? And when should you seek medical help?...